Metformin-induced eyelid myokymia.
Аннотация
Metformin, an insulin-sensitizer, is used in the treatment of polycystic ovarian syndrome (PCOS) in obese women as it helps in weight loss and regularizes the menstrual cycle. However, impaired absorption of Vitamin B12 due to metformin has also been hypothesized. Here, we report the case of a 39-year-old woman prescribed metformin for PCOS, presenting with an unusual symptom of eyelid myokymia. She developed distressing unilateral eyelid twitching, not responsive to conservative management or oral methylcobalamin. She was a nonsmoker, nonalcoholic, and nor caffeine-abuser. Other confounding factors such as stress, sleep deprivation, or eye strain were not evident. The only significant finding was borderline low Vitamin B12 levels. The symptoms subsided on discontinuation of metformin and reappeared when metformin was reintroduced. Although eyelid myokymia is a self-limiting benign condition, it can also be triggered by drugs and affect the quality of life. Practitioners should monitor Vitamin B12 levels during metformin therapy to prevent adverse effects.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.